My daughter has been taking a medication for her Gastroparesis, a disease where the muscles in your stomach do not cooperate. The muscles fail to do their job causing the food in your stomach to just sit there. It takes many many hours to digest and what it does not digest you are likely to throw-up. My daughter takes this medication called Reglan. Reglan is supposed to speed up the motility doing the job the muscles are failing to do. She spends a ridiculous amount of time throwing up. The poor kid and I joke about are you sure you want to eat that, think about later when you throw it up. It sounds gross but what am I supposed to do allow a 12 year old to feel bad about this, obviously no, so joking gets us through and well lots of trips to lots of doctors also keeps us going. So yesterday we finally went to see the GI doctor. There is always some issues with these doctors and us. Either they cancel us due to doctor emergencies or we cancel them due to my daughter’s other health issues. Well we finally saw them outpatient. I am talking with them, explaining what has been going on since discharge and what we need their help with. So she asks me how much Reglan are you giving her. I explained she was discharged with 7 ml 4 times a day. She said that she needs to be on a much lower dose as higher doses cause involuntary muscle spasms that can become permanent, there can be other neurological issues but mostly more throwing up, diarrhea, nausea , fatigue, restlessness and on and on. Ugg wouldn’t it be nice if they would tell you about all this crap before, She is constantly tired, constantly having tummy troubles she complains of cramps and pains in her muscles and bones and this medicine can very well be contributing to all of that. Now we know why I let Nephrology handle everything as they warn me knowing how tricky she always is.
The good thing is now she is on half that dose and although we just finished cleaning up from an episode she feels better and we have scheduled an endoscopy to see if we can come up with a reason for the throwing up that may not be the gastroparesis. They can treat it with antibiotics but I think that is a bad idea as she already has very low immune system from her Kidney Transplant and she takes antibiotics daily from that and she is constantly with the urine infections so they are always treating her for that.
Well the life of a Vacterl Association kid is always going to be complicated. Glad at least she has amazing spirit and is fun to be around. I tell her all the time, kid I have cleaned up more of your stuff than the average parent you better be nice to me when I get old!